Remifemin

by Vicki
(Sydney, Australia)

I have just ordered your progesterone cream and look forward to trying it. I have tried HRT gel and put on weight so I stopped. I have gone back on Remifemin, however, still get hot flashes and night sweats. When I start the progersterone cream, should I stop taking Remifemin?

Comments for Remifemin

Click here to add your own comments

Oct 28, 2009
Remifemin
by: Wray

Hi Vicki. I'm relieved you've stopped the HRT! Oestrogen does cause us to put on weight as it stimulates the fat cells. It also causes insulin resistance, which slows the body down. Black cohosh does help some women with hot flushes/night sweats, but not all. Progesterone can eliminate them altogether, but takes time in some women.

If you find you still get them you could try tryptophan, the precursor amino acid to serotonin. There is some evidence that low serotonin is implicated in hot flushes. Start with 250mg/day about half an hour before bed and away from food. Tryptophan needs an insulin spike to push it into the brain, so take with about 1/4 glass of fruit juice or water and a biscuit. It also needs vitamin B6 and folic acid to convert it into serotonin, so if the tryptophan doesn?t come mixed with B6 and folic acid, take 25mg B6 and 300mcg folic acid with it. Increase the dose slowly in 250mg increments until you find the optimum dose, no need to increase the vitamins. If you find you wake during the night, have another dose ready by your bedside, together with some juice. Take it upon waking, without getting out of bed. You should drop off to sleep soon after. Take care, Wray

Oct 31, 2009
Remifemin adverse effects
by: Anonymous

I had been taking Remifemin for about three months and not only did it not help my hot flashes and night sweats but I developed liver problems, namely, dark urine, gray stools, nausea, lack of appetite and mild jaundice. I immediately stopped taking Remifemin as soon as first symptoms appeared and blood work showed major liver enzyme problems. Doctor first thought of hepatitis A but could not confirm 100%. Condition has improved after being off Remifemin for about 3 months, but not completely. I feel certain the Remifemin was the cause and would encourage anyone to think twice about taking this. Read and heed the warnings!

Feb 18, 2010
remifemin and other supplements
by: Anonymous

I decided to try Remifemin to help with mood swings. I rarely get hot flashes but noticed after starting Remifemin I got them every night. Same with Estroven, gave me hot flashes. There is no constant level of hormones with these supplements and the same with bio-identical hormones that are applied as creams. If you are in perimenopause your hormones are fluctuating to begin with so you have to constantly adjust your dosages. I can see cream bioidenticals working for menopause women who don't have the constant fluctuations of hormones and they can take a standard dose (like Suzanne Somers does). It is the fluctuation, I believe, that causes the hot flashes. It's an up and down roller coaster ride. This is just my experience but I hope it helps.

Mar 08, 2010
Why do I get flashes from taking soy and Remifemin?
by: Anonymous

I don't normally get hot flashes, but I took Remifemin to manage my mood swings and sleep insomnia (I think I get low blood sugar at night so wake up and have to eat). I got "warm flashes" when I took the Remifemin the one time. I haven't tried it since. I also get hot flashes when I take any soy product. Why is this happening? I am so confused by this. It has been a crazy ride with moods, serious insomnia, fuzzy brain etc (though the brain is clearing a little lately - maybe due to exercise). Anyone understand why I get warm flashes from estrogenic products?

Mar 08, 2010
Remifemin adverse effects
by: Wray

Published studies do refer to the problems you had, so it is best to use caution with black cohosh. This is a list of the side affects: gastrointestinal upset, rash, headache, dizziness, weight gain, feeling of heaviness in the legs, cramping, breast tenderness, and vaginal spotting or bleeding, might cause liver disease, elevated liver enzymes and symptoms of hepatotoxicity. One woman developed autoimmune hepatitis after 3 weeks of taking black cohosh. Black cohosh has oestrogenic acitivity, and although it does help some women, a far safer alternative is progesterone There is no documented study showing adverse side affects. Take care, Wray

Mar 08, 2010
Remifemin and other supplements
by: Wray

Black cohosh has oestrogenic acitivity, oestrogen is an excitatory hormone, progesterone is calming. The Estroven would have caused the same problems as the black cohosh. Progesterone does work for women in peri-menopause. Although our hormones are fluctuating it is possible by using a cream, to apply as much as you need, when you need it. I have some women using it hourly if they have severe symptoms. I would never recommend oestrogen, it's mitogenic, hence it's risk in cancer, endometriosis, fibroids, cysts, fibrocystic breast disease etc. Progesterone safely reverses the mitogenic affect of oestrogen. The problems arise when a woman is given both bio-oestrogen and progesterone, the oestrogen cancels the beneficial affects of the progesterone. The amino acid tryptophan can help some women with hot flushes. Take care, Wray

Mar 08, 2010
Why do I get flashes from taking soy and Remifemin?
by: Wray

Black cohosh is oestrogenic, so is soy, both could cause the hot flushes. Judging by the symptoms you give, you already have too much oestrogen. Progesterone is far safer. Unfermented soy is not a good food, please see this.

Incidentally no man should eat soy products, please see this. You might like to read this web page. Take care, Wray

Mar 08, 2010
Supplements and hot flashes
by: Anonymous

The reason your having hot flashes is due to the fact that you are coming down off the elevated hormones (due to your boosting of hormones from your supplements) this is what causes the hot flashes, it's from your hormones dropping. I have had the same problem with any supplement that I've taken. Please give a complete B-complex vitamin a try. I take a time release one, 1x per day and it has been a godsend for depression and chronic fatigue. It can't hurt to try it. You should have alot more energy. Hope it helps for you.

Jul 15, 2014
can men use remifemin to
by: Anonymous

hi vikie I am a man and I whant to grow breast is it ok fore me to take remifemin to help me and how much shoud I take

Jul 08, 2015
Surgical menaupause
by: Anonymous

Hi. I went thru a hysterectomy almost a year. Doctor suggested me to take Premarin. Since then i realized that im gaining my weight tremendously. I can seen fo fit into my latest dress. Is this remifemin suitable for me? Please help. Tq

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...